I am a 33 year old male. I have been suffering from social anxiety for the past one year. Although I was extremely shy as a child and up to about 25 years of age. After that, I overcame my social anxiety and became confident. I managed somehow not to care about other peoples opinion about me. I could convince with almost anybody because I ignored what the people think or say. But, for the past one year I have lost my ability to ignore what other people think or say and I have started to value their opinions about me rather than my own opinion about me. I have become self conscious, shy and quiet. I am not feeling depressed or sad, but this feeling has made me extremely unproductive and I just think what others think about me. My past medication is Olanex for the social anxiety. Please recommend some other medications as this condition has been disturbing my social as well as professional life and my colleagues have started to make fun of me.
Welcome to icliniq.com.
I have read your query and understand your concern.
Social anxiety disorder is really a disturbing condition, but can be controlled with proper medicines and behavior therapy.
Anxiety disorders occur in episodes and sometimes follow waxing and waning course. You had anxiety before 25 years of age and the anxiety relapsed since last one year.
The feelings that people are judging you, ideas that what others will think or say, self-consciousness are typical symptoms of social anxiety.
Feelings that you are good for nothing and unproductive are due to co-morbid depressive symptoms of social anxiety.
Do you have anxiety during a presentation or in group discussions? Do you feel shy or stutter while talking to some person of big stature or any problems in talking to females?
In severe social anxiety such type of anxiety situations is also seen.
Medicines especially selective serotonin reuptake inhibitors (SSRIs) are drugs of choice for social anxiety.
I suggest you to use Escitalopram drug. The drug is started with 5 mg dose for about 10 days and then can be increased to 10 mg.
The drug should be taken in the morning after meals and should be used for about three to four months. After four to six weeks the dose can be reduced gradually.
I suggest you to use Propranolol for anxiety provoking situations. The drug can be taken about half to one hour before some situations like presentations or group discussions. Consult your specialist doctor, discuss with him or her and take the medicine with their consent.
These medicines will definitely help in improvement. Breathing exercise and relaxation exercises will help you to control anxiety.
Apart from this relaxation exercise, behavior therapy also helps in reducing the symptoms.
Revert back with answers to the above questions to a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor
Was this answer helpful?|
Thank you doctor,
How can I buy Escitalopram without prescription as it is a psychiatric drug and is not easily available? Please suggest me.
Welcome back to icliniq.com. Escitalopram is a prescription drug. Consult your specialist doctor, discuss with him or her and get a prescription.
For further information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor
Was this answer helpful?|
Query: Hello doctor, I am 65 years old and since my childhood I suffer from social phobia. In spite of trying to control myself, I am unable to keep up my confidence. Suggest some ayurvedic medicine. Read Full »
Query: Hi doctor, I am suffering from insomnia. I have been taking Stalopam for six months, but I am unable to sleep in the night. I had Feliz S Plus before two years, and it worked for me. But, I was advised by my doctor to stop it. What to do now? Read Full »
Query: Hi doctor, I had recently had several hospital stays for spikes in blood pressure due to years of stress with a sick child. Nothing organically was found. Anxiety might be the key. I was put on 5 mg of Lexapro at night, which made me anxious and gave me insomnia. Then, another doctor gave me Buspa... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now